MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Catalog Number PND6F0701058M
Medical Device Problem Codes Device Damaged Prior to Use (2284); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff noticed that a neuron 6f 070 delivery catheter (neuron 070) was kinked and ovalized after flush with heparin.The damaged neuron 070 was found prior to use and, therefore, the neuron 070 was not used in the procedure.The procedure was completed using a new neuron 070.
 
Additional Manufacturer Narrative
Results: the neuron 070 had ovalizations approximately 42.5 cm, 83.5 cm, 100.5 ¿ 101.5 cm, 106.5 cm and 109.0 ¿ 110.5 cm from the hub.Conclusions: evaluation of the returned neuron 070 confirmed an ovalization on the device.If the device is forcefully gripped or mishandled during preparation, the catheter may become ovalized.Further evaluation revealed multiple ovalizations along the length of the device.Some of these damages may have been incidental to the reported complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7923316
Report Number3005168196-2018-01933
Device Sequence Number1586357
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryCO
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2021
Device Catalogue NumberPND6F0701058M
Device Lot NumberF82298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer12/14/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date01/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005